Anastrazole

  • 4 replies
  • 262 subscribers
  • 284 views

I have taken Anastrazole for 6 months  been told I need of 5 years .and last month have experienced high fatigue,very low moods, bone pain, diahorrhea, low appetite hot flushes generally feel horrible, Have been put on months break from it. I am also on Phesgo injections have just had number 12 with 6 to go I have them every 3 weeks. I am not sure if it is the injections or Anastrazole which is causing side effects or both ? Does anyone else have any experience of this ? Also if it is Anastrazoile when will the side effects start to subside an d if they don't is it likely too be the Phesgo Oncologist seems to think is may be Anastrazole? She has also suggested Mild depressants which worry me. Any help appreciated please to make me feel better I do try and exercise as much as I can and at least walk  for an hour a day and swim when I'm ups to it.

  • Hi Big Feet

    Welcome to the forum and I'm sorry to hear that you have been having bad side effects from Anastrazole.  I've been on Anastrazole for nearly as long as you have been.  However apart from hot flushes I'm not experiencing any side effects from the tablet.

    Wishing you the best of luck with the rest of your treatment.

    Best wishes

    Daisy53

    Community Champion Badge

  • Hi there

    I take Anastrozole, having been switched from Letrozole a few months ago.  I am pretty certain that my joint aches and pains are a result of taking it, and have been told to take pain killers to manage this.

    when we are going through so much - both in terms of medications and the emotional stress of it all - I am finding it is impossible to pinpoint any physical or mental feelings to any one aspect of the treatment or situation. it feels as though it is all rolled up into one huge jumble.

    If you feel committed to the treatments you are having and want them to continue I wonder if anti-depressants, as suggested by the oncologist, maybe worth a try so it potentially feels more bearable? 


    It’s brilliant that you are managing to do some exercise alongside everything you are going through.

    I really do sympathise with your situation. It can all feel very hard to bear, and when you can’t make sense of it, it can drive you crazy x

  • I've been on exemestane ( and zoladex) for 3 years. I can't answer your query on whether it might be the phesgo injections causing you issues, but my experience of exemestane is:

    * For the first 6 months or so, I had sore, stiff feet whenever I got up from sitting, or from bed. This eased quickly with movement. That went away and hasn't come back

    * I had terrible hip pain overnight, but that went away after a few months 

    * From about month 6 to probably month 12, I had awful wrist pain in both wrists, to the extent where I had a steroid injection in my non-surgery side. That also went away and hasn't come back

    * I got plantar fasciitis when I tried to run most days. That eased off when I took a break and hasn't come back since I no longer run two days in a row.

    * I developed sciatica about 12-18 months ago that comes and goes. I mostly get that overnight and I now have a back stretcher that you lie on - I do that every evening and that keeps the sciatica mostly at bay

    * Hot flushes have never gone away but they have got easier and I manage the night ones by having a nice large fan in the bedroom 

    * I've had off and on digestive issues the whole time I've been on it, though it is manageable

    * I am fatigued most of the time. That hasn't really got much better, but I know how to manage it now by pacing myself. I will still have a sleep at lunchtime at least once a week.

    I found the brand that worked for me and have stuck with it - the pharmacy know to only give me that one.

    Exercise is key to feeling better mentally and physically. I know it is hard to even imagine doing it some days but I have set myself an achievable weekly target which I find motivating.

    After 2 years of struggling with low mood and flashes of anger (neither were like me at all), I decided to give a low dose of anti-depressants a go and I honestly haven't looked back. They have gone such a long way to making my mental state feel like me again that it helps with everything else. I am still on the lowest dose and it just makes me feel normal. The way I look at it is that I was already taking drugs that affected my mood - the hormone blockers were making me depressed, lacking in enthusiasm and - very uncharacteristically - awful and sudden bouts of anger. It was the anger that made me go to the doctor. It felt so alien to me.

    I'm more than halfway there now and it is tough (the fatigue is the worst thing for me), but I am getting through it. Plenty of great days to be had and life to live. I'm looking forward to stopping, but I'll do the full 5 years so that I don't have any regrets.

    I'd recommend going to see your GP and see what options you have. There aren't that many for us, but there are a few things you could try.

  • I can really resonate with the fatigue and joint ache... I have pushed myself to walk somewhere that I love so it makes it easier and I always feel a bit better afterwards.  I am sure it is the anastrazole, I am now researching Kaya Kalpa which is auyerveda to see if it will help.  Sorry you are feeling this way, it is worth asking the pharmacy about the brand apparently... Much love